U.S. doctors online nowAsk doctors free
A 41-year-old male asked:

my father's lower lip will get fat out of the blue. occationally the whole lip including the eye brows. mysteriously go away just as quick. any ideas ?

2 doctor answers10 doctors weighed in
Dr. Swati Avashia
Internal Medicine and Pediatrics 23 years experience
Angioedema: Sounds like he might have angioedema. This can be a medication side effect or from other causes. He should see his doctor.
Dr. Patrick Melder
ENT and Head and Neck Surgery 27 years experience
SEE A DOCTOR ASAP.. this could lead to acute airway obstruction...
Mar 1, 2012
Dr. Avner Aliphas
ENT and Head and Neck Surgery 15 years experience
Angioedema: Angioedema of the lower lip can be caused by a variety of things including allergies, familial angioedema and even as a side effect of medications called ace inhibitors such as Lisinopril and captopril. If you father is on these medications it is important that he see his pcp because he should probably come off of them as the angioedema can sometimes become life-threatening in some circumstances.

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
24/7 visits
$15 per month

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
24/7 visits
$15 per month
Last updated Jun 27, 2014

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.